Format

Send to

Choose Destination
Pediatr Infect Dis J. 2002 Jun;21(6):571-3.

Jarisch-Herxheimer reaction associated with ciprofloxacin administration for tick-borne relapsing fever.

Author information

1
Department of Pediatrics, Stanford University School of Medicine, Palo Alto, CA, USA.

Abstract

A 14-year-old girl was seen at a community clinic with a chief complaint of abdominal pain and fevers and was treated with oral ciprofloxacin for presumed pyelonephritis. She became tachycardic and hypotensive after her first dose of antibiotic, and she developed disseminated intravascular coagulation. She was admitted to our hospital for presumed sepsis. Her outpatient peripheral blood smear was reviewed, revealing spirochetes consistent with Borrelia sp. To our knowledge this is the first reported case of the Jarisch-Herxheimer reaction to ciprofloxacin.

PMID:
12182387
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center